Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2018, 5:40 PM CDT for Grundy County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 5:40 PM CDT (22:40 UTC)
- Expired
- Aug 6, 2018, 6:04 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WUUS54 KOHX 062240
SVROHX
TNC061-062315-
/O.NEW.KOHX.SV.W.0151.180806T2240Z-180806T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
540 PM CDT MON AUG 6 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Grundy County in Middle Tennessee...
* Until 615 PM CDT.
* At 540 PM CDT, a severe thunderstorm was located near Tracy City,
or 18 miles west of Dunlap, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba
Springs and Fiery Gizzard State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3533 8586 3551 8580 3553 8564 3547 8554
3543 8554 3542 8551 3541 8551 3541 8549
3536 8551 3534 8554 3532 8556 3530 8563
3530 8566 3529 8569 3529 8571 3524 8569
3522 8574
TIME...MOT...LOC 2240Z 234DEG 14KT 3532 8571
HAIL...<.75IN
WIND...60MPH
$$
271 follow-up statement
016
WWUS54 KOHX 062304
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
604 PM CDT MON AUG 6 2018
TNC061-062314-
/O.CAN.KOHX.SV.W.0151.000000T0000Z-180806T2315Z/
Grundy TN-
604 PM CDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3533 8586 3551 8580 3553 8564 3547 8554
3543 8554 3542 8551 3541 8551 3541 8549
3536 8551 3534 8554 3532 8556 3530 8563
3530 8566 3529 8569 3529 8571 3524 8569
3522 8574
TIME...MOT...LOC 2301Z 234DEG 14KT 3538 8562
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:51 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 2:51 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 251 PM CDT Mon Aug 6 2018 .DISCUSSION... Scattered showers and thunderstorms continue to move across the region this afternoon, yet our temps have climbed nearly into the mid 90s so far making it for a fairly hot afternoon. Since these storms are primarily driven by daytime heating, expecting for coverage to decrease once the sun sets with clearing skies overnight. Into tomorrow, while our surface characteristics will be very similar to today, our upper-level features will begin to prepare us for our next weather pattern shift. Expect for temps to top off in the low 90s across the area tomorrow with scattered showers and thunderstorms possible tomorrow afternoon. Once again these will be diurnally driven, so coverage should decrease after sunset. Throughout the day an upper-level trough will begin to define itself along the Ohio River Valley. This trough feature will eventually translate into a frontal boundary that is expected to pass through the area on Wednesday. There should be a break in between the afternoon showers and thunderstorms Tuesday and before the frontal passage on Wednesday. Overall, expect for showers and thunderstorms to begin to move in from the northwest early on Wednesday with coverage moving southeast throughout the day. As of right now, we are only outlooked for general thunderstorms by the Storm Prediction Center. With the amount of CAPE, around 2500 J/kg, that will be available Wednesday afternoon, I would not be surprised if a few storms do become strong to potentially severe. Not expecting widespread severe weather, but will keep an eye on things as they evolve over the next 36 hours. It is also worth mentioning that the Weather Prediction Center does have us in an outlook for excessive rainfall on Wednesday. This is primarily due to the consistency of rainfall with periods of heavy rainfall that could lead to some localized flooding issues. No widespread flooding is expected. With this increase in showers and cloud coverage, temps will be knocked back into the mid to upper 80s across the area on Wednesday. By Thursday we will begin to settle into this upper-level trough pattern, which will help to keep us in a very unsettled weather pattern. Things should stay pretty wet on Thursday with the majority of the area likely seeing showers and thunderstorms through a good bit of the day. By Friday and into the weekend, overall coverage will begin to decrease, but there will be plenty of moisture and instability in the atmosphere to continue getting a chance of showers and thunderstorms each day, especially in the afternoon hours. Temps look to remain a few degrees below normal through the extended period with daytime highs in the mid to upper 80s and overnight lows in the upper 60s to low 70s. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A surface ridge is situated over Middle Tennessee this afternoon, with already a broad CU field having developed in this modestly unstable environment, and isolated showers showing up on the 88D. Expect this afternoon's convective coverage to be similar to yesterday's, and will handle this with VCTS/CB remarks for now given that POP's are only scattered. Will issue AMD's if it becomes apparent that a cell will directly impact one of the terminals. Am also leaving radiation fog out of the overnight period as this morning's fog was negligible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 94 73 88 71 / 10 30 50 60 40 Clarksville 71 90 71 84 69 / 10 30 50 60 40 Crossville 68 85 69 82 66 / 10 30 40 60 30 Columbia 71 91 72 87 69 / 10 30 40 60 40 Lawrenceburg 69 91 70 87 68 / 10 30 40 60 40 Waverly 71 91 72 86 69 / 10 30 50 60 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......MacDonald AVIATION........08
Hazardous weather outlook, Aug 6, 5:02 AM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Mon Aug 6 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
In the hours before
Special weather statement, Aug 6, 5:34 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
534 PM CDT MON AUG 6 2018
TNZ079-062315-
Grundy TN-
534 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY UNTIL 615 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gruetli-Laager, or 19 miles west of Dunlap, moving northeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer and Beersheba
Springs.
LAT...LON 3539 8588 3539 8589 3552 8575 3553 8561
3549 8554 3543 8554 3542 8551 3541 8551
3540 8549 3536 8551 3534 8554 3532 8556
3529 8571 3528 8570 3525 8575
TIME...MOT...LOC 2234Z 244DEG 24KT 3538 8573
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:16 PM CDT | Special Weather Statement | OHX | Lewis | 29 min |
| Aug 6, 5:34 PM CDT | Special Weather Statement | OHX | Grundy | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.